MAUDE Adverse Event Report: TORNIER INC LATITUDE ULNAR STEM 75 MMMEDIUM LEFT; PROSTHESIS, ELBOW, SEMI-CONSTRAINED, CEMENTED

TORNIER INC LATITUDE ULNAR STEM 75 MMMEDIUM LEFT; PROSTHESIS, ELBOW, SEMI-CONSTRAINED, CEMENTED
Catalog Number 0030121
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Osseointegration Problem (3003)
Health Effect - Clinical Codes Unspecified Infection (1930); Loss of Range of Motion (2032); Inadequate Osseointegration (2646); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 09/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, the patient underwent open reduction, internal fixation of fractured left distal humerus, in 2017.She underwent total elbow replacement on (b)(6) 2017, using tornier latitude ter implants.She has been very happy with this surgery until recent months but later presented with painful left elbow, decreased range of motion, swelling.X-rays suggestive of possible infection and loosening.Surgery failed due to infection.During surgery today, gross amount of synovitis tissue was found, and excised.Ulnar components were frankly loose and removed by the surgeon using his fingers only.Multiple tissue specimens were taken.Humeral components were still well fixed, but with osteolysis around the distal part of the prosthesis.Surgeon decided to remove this component (which was well fixed), clean out both medullary canals, copious lavage, and implant revision sized extra-long components.As reported, explanted components are available for return.Both revision components cemented in using antibiotic cement.Joint stable on reduction and wound closed.Surgeon performed this, 1-stage revision arthroplasty because of multiple co-morbidities that the patient suffers from, which require urgent treatment, chemotherapy.No other information is provided.
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed since an evaluation of the provided evidence and returned devices cannot confirm presence of infection.Additionally, no pathology reports were provided.The device inspection revealed the following: an evaluation of the provided x-rays shows that there is loosening of the ulnar component and some osteolysis at the far distal end of the bone around the humeral implant, and without pathology reports the alleged failure mode cannot be confirmed.Additionally, an evaluation of the sterilization records of the device was evaluated by a stryker microbiologist and were found to be within specifications.Based on investigation, the root cause was attributed to a patient related issue.The event was caused by poor bone quality; this has been confirmed by a stryker hcp which evaluated all provided evidence.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
LATITUDE ULNAR STEM 75 MMMEDIUM LEFT
Common Device Name
PROSTHESIS, ELBOW, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23265553
Report Number0001649390-2025-00709
Device Sequence Number21371009
Product Code JDB
UDI-Device Identifier00846832002580
UDI-Public(01)00846832002580(17)190920
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K171010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/20/2019
Device Catalogue Number0030121
Device Lot NumberCC0116209
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date10/10/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale
Patient Weight90 KG